Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 7, 2017, 11:48 AM EST for Chautauqua County, New York. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2017, 11:48 AM EST (16:48 UTC)
- Expired
- Jan 7, 2017, 1:45 PM EST
- In force
- 117 min
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 60 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905
WWUS81 KBUF 071648
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1148 AM EST SAT JAN 7 2017
NYZ019-085-071845-
Southern Erie-Chautauqua-
1148 AM EST SAT JAN 7 2017
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHWESTERN ERIE...NORTHWESTERN
CATTARAUGUS AND NORTHEASTERN CHAUTAUQUA COUNTIES...
At 1140 AM EST, an area of heavy snow was located along the Lake
Erie shore from just north of Westfield to Hamburg. Snowfall rates
will vary between a half an inch per hour to three inches per hour
along the lakeshore. Areas where heavy snowfall rates may occur
include near Dunkirk and also near Angola and Derby. If driving
along roads such as route 5, and the NYS Thruway between exits 59
and 57A, be prepared for rapid changes in road and driving
conditions.
Visibilities will drop quickly to less than a quarter of a mile in
this area of heavy snow.
LAT...LON 4244 7950 4253 7939 4260 7919 4273 7908
4277 7896 4272 7877 4254 7902 4254 7906
4251 7906 4229 7953 4239 7962
TIME...MOT...LOC 1640Z 235DEG 20KT 4264 7902
$$
ThomasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 7, 11:01 AM EST, 47 minutes earlier.
Area forecast discussion, Jan 7, 11:01 AM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1101 AM EST Sat Jan 7 2017
.SYNOPSIS...
This may very well turn out to be the coldest weekend of the year
as a deep trough anchored over the eastern half of the continent
will feed sub arctic air across the Lower Great Lakes. Daytime
temperatures will not make it out of the teens in many areas today
or Sunday...while overnight lows will largely be in the single
digits. The very cold weather will be accompanied by more
accumulating snows east and southeast of the lakes. Moderating
temperatures next week will be accompanied by widespread mixed
precipitation Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
It will be very cold across the region today and tonight...as a full
latitude trough anchored over the eastern half of the continent will
continue to feed sub-arctic air southwards across the Lower Great
Lakes. H85 temps will continue to drop to around -20c by this
evening...and this will keep the mercury from climbing out of the
teens in most areas this afternoon while encouraging another night
of single digit readings. These temperatures will be some 10 to 15
deg f below normal values...which is quite impressive given that we
are quickly approaching the climatologically coldest time of year
for the area.
The lake snows east of Lake Erie today will be focused along the
lake shore where as much as 3 to 5 inches of fresh powder could
accumulate along the Chautauqua Ridge...including the stretch of the
New York State Thruway from just south of Hamburg to Ripley. East of
the Chautauqua ridge, new snow amounts will quickly drop off to
under an inch by the time one works east of a line from Springville
to Randolph to Frewsburg. While lake effect snow will dominate the
forecast for Chautauqua and Southern Erie counties today...the
majority of these areas will not have to contend with problematic
snowfall/snowfall rates until later this afternoon and into this
evening.
Westerly winds will increase later this afternoon and evening, and
will start to drive the shore-hugging band of snow inland over the
Chautauqua ridge. As a sharp trough axis approaches tonight,
synoptic moisture and ascent will increase, along with stronger
westerly winds. This will cause the lake effect bands to reorient
across the western southern tier, and extend farther inland toward
Cattaraugus county. By the later half of the night, lake effect
parameters become optimized, with deep synoptic moisture and lift,
along with equilibrium levels rising over 10kft. Snowfall rates will
increase, an would not rule out instantaneous rates over 2 inches
per hour in the stronger bands that develop. Expect a dominant lake
effect band across the Chautauqua ridge extending inland across
Chautauqua and Cattaraugus counties. While a weaker, more upslope
driven, band will develop across far southern Erie county to
southwest Wyoming county.
During the day Sunday, a Lake Huron connection will increase the
intensity of the Lake Erie lake effect snow over Chautauqua county
and into southwestern Cattaraugus county. Meanwhile weaker
upslope / lake enhanced snow will continue across southern Erie and
southwesterly Wyoming county. Most of western NY also see some light
snow showers during the day Sunday under the steep lapse rates aloft
under the sharp tough axis, although these shouldn't amount to much
more than a dusting outside of the lake effect areas.
Lake Effect snow warnings are in effect for Chautauqua, Cattaraugus
and southern Erie counties through Sunday evening, along with an
advisory for southwestern Wyoming county. Overall totals will be
highest along the Chautauqua ridge, where 1 to 2 feet of snow is
expected. Otherwise, southern Erie and much of interior Cattaraugus
county can expect 8 to 14 inches. Snow will focused near the Arcade
area of Wyoming county, where up to around 7 inches is expect, with
very little snow for much of the rest of Wyoming county.
For sites east of Lake Ontario...a light westerly wind will focus
lake snows near the Oswego and Northern Cayuga shoreline today.
Around 2 inches of snow can be expected along the immediate
shoreline this afternoon in those counties today, with little to no
snowfall inland from the shoreline today. This evening and overnight
into Sunday morning, westerly winds will increase and push the tea
kettle lake effect band inland across central Oswego county.
Meanwhile the impinging upper-level trough will steepen lapse rates
and supply deeper synoptic moisture along with additional lift. Lake
effect snowfall rates will thus increase across central Oswego
county overnight. Would not be surprised to see instantaneous rates over
2 inches per hour early Sunday morning when the band is at its
strongest. By mid-day Sunday, the trough crossing the area will turn
the steering flow more northwesterly and settle the band across
northern Wayne, Cayuga and southwestern Oswego county through the
afternoon. Snowfall rates will decrease behind the wave as synoptic
moisture and ascent depart.
Highest snowfall amounts off of Lake Ontario will be near the
immediate lake shore from northern Cayuga county to Oswego county,
where up to a foot and a half is expected. Amounts will taper off
across interior central Oswego county to around a foot. Will need to
keep an eye on Wayne county for Sunday, where advisory level snow
amounts of 4 to 6 inches are possible depending on how well
organized the band can remain through the day Sunday in the wake of
the trough departing.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Sunday night high pressure and drier air over the Ohio Valley
will rapidly ridge northeastward across our region. In conjunction
with a lowering cap and a rapidly backing/increasingly sheared low
level flow...this will result in remnant lake effect snow showers
east- southeast of the lakes lifting northward to the Buffalo and
Watertown areas and diminishing to just some leftover scattered
light snow showers/flurries by Monday morning. Otherwise
conditions will just be dry and cold...with nighttime lows mostly
ranging from the single digits across the North Country and
Southern Tier to around 10 above across the Lake Plains.
On Monday any lingering lake-driven snow showers or flurries northeast
of the lakes will end altogether as the low level flow becomes too
sheared/south-southwesterly. Otherwise increasing warm air advection
on the backside of the departing surface ridge will help to generate
a fair amount of cloud cover...and perhaps some additional scattered
light snow showers/flurries...for which some 20-30 PoPs have been
inserted into the forecast. The strengthening warm air advection regime
will also help temperatures to recover to more comfortable levels in
the mid to upper 20s...though apparent temps will still feel colder
due to south to southwesterly winds of 10-20 mph.
Monday night our region should be predominantly dry through the first
half of the night...before developing low pressure over the Central
Plains states spreads increasing moisture and another shot of warm
air advection into our region overnight. This will result in renewed
chances for some light snow spreading from west to east overnight...
with the greatest potential for this found across far western New
York. Meanwhile...nighttime lows will range in the upper teens to
mid 20s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Between Tuesday and Wednesday...the aforementioned Central Plains low
is still forecast to rapidly strengthen and lift northeastward across
the Upper Great Lakes and into Northern Quebec. As it does so a strong
slug of warm air advection/moisture and attendant precipitation will
overspread our region Tuesday and Tuesday evening...before the system
swings its trailing cold front across our area sometime between later
Tuesday night and Wednesday.
Given the impressive warm air advection regime that will be in place...
the precip should start off as snow Tuesday...before rapidly changing
over to mostly if not all rain Tuesday afternoon and evening as the
atmospheric column steadily warms. For the most part it currently
appears as if this will be a straightforward snow to rain transition...
though some brief mixed precipitation cannot be totally ruled out.
Following the main surge of warm advective precipitation...a lingering
mix of rain and snow showers should then wind down from northwest to
southeast behind the trailing cold front on Wednesday. While this
period will also likely feature breezy to windy conditions...at this
point it appears that the low will track too far to our west to
present much of a threat of headline-worthy winds or wind gusts across
our region.
Looking further out into the upcoming week...a brief period of fair
and dry weather is then expected to follow for most of Wednesday night
as an area of high pressure crosses our region. After that...strong
high pressure is expected to build off the mid Atlantic Coast and across
the Upper Plains...with the resulting strong contrast in airmasses
leading to the development of strong frontogenesis (and an attendant
swath of precipitation) across the Ohio Valley and Great Lakes. While
model guidance agrees well on the general pattern...the exact temperatures
and precipitation types we can consequently expect later on in the week
remain difficult to nail down due to the presence of the strong frontal
near or over our region...with subtle shifts in its position likely to
have a large impact on the conditions we can expect. At this time...our
area is generally expected to be on the warm side of the boundary
Thursday and less so on Friday...though this could easily change over
the coming days.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
Low level ridging will help to keep VFR conditions in place across
the majority of western and north central New York today...although
lake snows will persist to the southeast of both Lakes Erie and
Ontario. This will result in occasional MVFR conditions at KJHW
during the midday and afternoon...with IFR weather closer to Lake
Erie and also across Oswego County.
While VFR weather will remain in place for the bulk of tonight...
conditions will gradually deteriorate after midnight as cigs will
lower to MVFR levels. Meanwhile...IFR conditions should prevail in
lake snows at KJHW.
Outlook...
Sunday...Areas of IFR with a few snow showers, and more persistent
IFR southeast of the lakes in lake effect snow.
Monday...Mainly VFR. A chance of light lake effect snow east of
the lakes with local IFR.
Tuesday...MVFR/IFR with snow likely, changing to rain late.
Wednesday...Areas of MVFR with a chance of rain.
&&
.MARINE...
The gradient between low pressure north of Lake Ontario and strong
high pressure over the Plains will produce gentle to moderate winds
across the Lower Great Lakes today.
These winds will freshen tonight as a compact storm system will pass
to the north of Lake Ontario. This will lead to the next round of
small craft advisory conditions across all of the Lower Great Lakes
that will extend through the remainder of the weekend into at least
Monday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 1 PM EST Sunday for NYZ006.
Lake Effect Snow Warning until 7 PM EST Sunday for NYZ005-019-
020-085.
Lake Effect Snow Advisory from 7 PM this evening to 1 PM EST
Sunday for NYZ012.
MARINE...Small Craft Advisory from 4 PM this afternoon to 5 PM EST
Monday for LEZ040-041.
Small Craft Advisory from 6 PM this evening to 5 PM
EST Monday for LOZ042>044.
&&
SYNOPSIS...RSH
NEAR TERM...CHURCH/RSH
SHORT TERM...JJR
LONG TERM...APFFEL/JJR
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jan 7, 11:10 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1110 AM EST SAT JAN 7 2017 NYZ004-081615- WAYNE- 1110 AM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LAKE EFFECT SNOW IS EXPECTED TO MOVE INTO THE REGION FROM THE NORTH DURING SUNDAY...AND COULD PRODUCE ACCUMULATIONS OF 4 INCHES OR HIGHER WHERE IT IS MOST PERSISTENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-007-008-010-011-013-014-021-081615- NIAGARA-ORLEANS-MONROE-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE- LIVINGSTON-ONTARIO-ALLEGANY- 1110 AM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-019-020-085-081615- NORTHERN CAYUGA-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 1110 AM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW IS EXPECTED TO MOVE INTO THE REGION FROM THE NORTH DURING SUNDAY...AND COULD PRODUCE ACCUMULATIONS OF 4 INCHES OR HIGHER WHERE IT IS MOST PERSISTENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-081615- OSWEGO- 1110 AM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-081615- WYOMING- 1110 AM EST SAT JAN 7 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-081615- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1110 AM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
In the hours before
Local storm report, Jan 7, 7:45 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
745 AM EST SAT JAN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 5 NE SPRINGVILLE 42.62N 78.64W
01/06/2017 M7.2 INCH ERIE NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
1200 AM SNOW 1 SW DUNKIRK 42.47N 79.33W
01/07/2017 M6.1 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
0500 AM SNOW 1 WNW FREDONIA 42.44N 79.35W
01/07/2017 M6.0 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 1 NE PULASKI 43.57N 76.12W
01/07/2017 M13.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700142
EVENT NUMBER BUF1700143
EVENT NUMBER BUF1700144
EVENT NUMBER BUF1700145
JAMLocal storm report, Jan 7, 8:59 AM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
859 AM EST SAT JAN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 S DUNKIRK 42.47N 79.33W
01/07/2017 M6.1 INCH CHAUTAUQUA NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0800 AM SNOW 2 SE GLENWOOD 42.60N 78.64W
01/07/2017 M4.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700146
EVENT NUMBER BUF1700147
JAMLocal storm report, Jan 7, 9:39 AM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
939 AM EST SAT JAN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 SW FORESTVILLE 42.45N 79.20W
01/07/2017 M37.0 INCH CHAUTAUQUA NY COCORAHS
STORM TOTAL SNOWFALL SINCE WEDNESDAY AFTERNOON.
0800 AM SNOW 2 SW FORESTVILLE 42.45N 79.20W
01/07/2017 M7.0 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700148
EVENT NUMBER BUF1700149
JAMSpecial weather statement, Jan 7, 11:48 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1148 AM EST SAT JAN 7 2017
NYZ019-085-071845-
Southern Erie-Chautauqua-
1148 AM EST SAT JAN 7 2017
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHWESTERN ERIE...NORTHWESTERN
CATTARAUGUS AND NORTHEASTERN CHAUTAUQUA COUNTIES...
At 1140 AM EST, an area of heavy snow was located along the Lake
Erie shore from just north of Westfield to Hamburg. Snowfall rates
will vary between a half an inch per hour to three inches per hour
along the lakeshore. Areas where heavy snowfall rates may occur
include near Dunkirk and also near Angola and Derby. If driving
along roads such as route 5, and the NYS Thruway between exits 59
and 57A, be prepared for rapid changes in road and driving
conditions.
Visibilities will drop quickly to less than a quarter of a mile in
this area of heavy snow.
LAT...LON 4244 7950 4253 7939 4260 7919 4273 7908
4277 7896 4272 7877 4254 7902 4254 7906
4251 7906 4229 7953 4239 7962
TIME...MOT...LOC 1640Z 235DEG 20KT 4264 7902
ThomasThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 7:48 PM EST | Special Weather Statement | BUF | Chautauqua | 117 min |
| Jan 6, 9:12 PM EST | Lake Effect Snow Advisory | BUF | Chautauqua, Erie | 13 hr |
| Jan 6, 9:45 PM EST | Special Weather Statement | BUF | Chautauqua | 2 hr |
| Jan 7, 6:27 AM EST | Small Craft Advisory | BUF | 4 days | |
| Jan 7, 10:41 AM EST | Lake Effect Snow Advisory | BUF | Monroe, Wayne, Wyoming | 38 hr |
| Jan 7, 1:20 PM EST | Special Weather Statement | BUF | Erie | 55 min |
| Jan 7, 1:44 PM EST | Special Weather Statement | BUF | Chautauqua | 106 min |
| Jan 7, 3:08 PM EST | Special Weather Statement | BUF | Oswego | 112 min |
| Jan 7, 3:19 PM EST | Special Weather Statement | BUF | Chautauqua | 116 min |
| Jan 7, 5:00 PM EST | Special Weather Statement | BUF | Oswego | 90 min |
| Jan 7, 5:18 PM EST | Special Weather Statement | BUF | Chautauqua | 87 min |
| Jan 7, 6:23 PM EST | Special Weather Statement | BUF | Oswego | 112 min |
| Jan 7, 6:25 PM EST | Special Weather Statement | BUF | Oswego | 2 hr |
| Jan 7, 6:37 PM EST | Special Weather Statement | BUF | Chautauqua | 113 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.